Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Taking AKT 4 treatment. Having severe itching. Have high cholesterol levels. Taking rosuvastatin. Side effects of AKT 4 treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9220 Questions
Question
Hi, I have just started taking AKT 4 treatment and since day one I am having severe itching.its almost a week now and the itching persisit. I am 28 years old and very thin ( weight 49kg, height 5.7) but my cholestrol levels are very high ( total cholestrol 300) I am taking rosuvastatin 10 mg. could you please tell me what are the side effects of akt 4 and also does taking statin will create some more problems.
Posted Mon, 23 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Shoaib Khan 53 minutes later
Brief Answer:
Liver toxicity or allergy; safe to take statins

Detailed Answer:
Hello and welcome.

Thank you for writing to us.

The side effects of anti-tubercular medication (AKT-4 kit) are the following:
-Abdominal pain
-Liver toxicity (symptoms are itching, jaundice, fever, etc.)
-Abdominal irritation (resulting in gas, loss of appetite, increased acid production, burping, vomiting, nausea, etc.)

As you have been experiencing severe generalized itching ever since you have started on the KIT, this could be either liver complications or an allergic reaction, which is why I would advice you to visit your doctor who will substitute the current medications with the second line of medication for tuberculosis treatment.

Also, it is safe to take rosuvastatin with the AKT-4 KIT, as there are no reported drug interactions. Please continue with your cholesterol-lowering medication.

I hope you found my response helpful. Please feel free to write back to me for any further clarifications.

Wishing you a speedy and side-effect-free recovery.

God bless.
Above answer was peer-reviewed by
 
Follow-up: Taking AKT 4 treatment. Having severe itching. Have high cholesterol levels. Taking rosuvastatin. Side effects of AKT 4 treatment? 1 hour later
I asked my doctor regarding this problem but she told me that it should subside in 2 weeks and its normal and she also gave me anti allergic. Should I consult another doc who can advice me different medicine or should I wait for another week before I get LFT done and see if there is any complication with liver
 
 
Answered by Dr. Shoaib Khan 18 minutes later
Brief Answer:
If no response from anti-allergy meds,get LFT done

Detailed Answer:
Hello once again,

Thank you for your response.

If a doctor has looked at your skin and suggested an allergic reaction, then this might very well be an allergic reaction. I would like to ask if you have experienced any response/improvement after the use of anti-histamine (anti-allergy) medication?

If not, then it would be a good idea to get your LFT checked without further ado. This would also help in ruling out any liver abnormalities, and help your doctor concentrate more on treating the allergic reaction.

I hope this information helps you sir. Please feel free to write back to me for any further clarifications.

Wishing you a speedy recovery and a healthy life thereafter.

God bless.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor